Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 148, NWS Jackson, MS

April 8, 2006Kemper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2006, 2:12 AM CDT for Kemper County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2006, 2:12 AM CDT (07:12 UTC)
Expired
Apr 8, 2006, 2:45 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 7:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:43 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Apr 7, 9:43 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI APR 7 2006

.DISCUSSION...
VOLATILE SITUATION CONTINUES. INITIAL ROUND OF TORNADIC SUPERCELLS WITH
VERY LARGE HAIL HAS SHIFT NORTHEAST OF CWA. A SQUALL LINE THAT
INITIATED ALONG DRYLINE NOW IS CROSSING NORTHWEST PART OF CWA BUT HAS
NOT YET BUILT SOUTH OF INTERSTATE 20. MEANWHILE...STRONG DYNAMICS ARE
APPROACHING FROM THE NORTHWEST WITH WELL DEFINED COLD FRONT NOW
CROSSING KSHV. THIS WILL LIKELY CATCH UP WITH THE DRYLINE STORMS AT
SOME POINT AND WE SHOULD SEE LINE BUILD SOUTH WITH TIME TONIGHT.
EXACTLY WHEN THIS SOUTHWARD BUILDING OCCURS IS UP TO DEBATE BUT
PROBABLY SHOULD OCCUR BEFORE THE LINE GETS PAST INTERSTATE 55 IN THE
JACKSON AREA.

SUFFICIENT SHEAR FOR SUPERCELLS AND TORNADOES WILL CONTINUE
OVERNIGHT. DEEP MIXING FROM THE DAYTIME THAT SENT DEWPOINTS TO AROUND
60 IN THE WARM SECTOR HAS RELAXED AFTER DARK AND THE MIDDLE 60S ARE
STARTING TO RETURN NORTH TO INTERSTATE 20.

ALWAYS DIFFICULT TO CALL...BUT THERE IS A CHANCE THAT WE BREAK BACK
INTO A LINE OF SUPERCELLS AS NOCTURNAL JET KICKS IN AND LOW LEVEL
SHEAR INCREASES. REGARDLESS OF WHETHER TORNADO THREAT
INCREASES...VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL CONTINUE
MUCH OF THE NIGHT WITH LINE GIVEN STEEP LAPSE RATES.

&&

.AVIATION...
OUTSIDE OF SQUALL LINE COMING THROUGH WITH POTENTIAL FOR HIGH WINDS
AND HAIL AND BRIEFING IFR CONDITIONS...SHOULD BE VFR MOST OF THE
PERIOD. STORMS SHOULD CLEAR KGLH AND KGWO BY 06Z...KJAN AROUND
09Z...AND KHBG AND KMEI AROUND 11Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  70  43  71 / 100   7   0   0
MERIDIAN      63  74  41  74 / 100  13   0   0
VICKSBURG     61  69  44  71 / 100   5   0   0
HATTIESBURG   67  75  44  75 /  70  13   0   0
NATCHEZ       61  70  44  71 /  70   3   0   0
GREENVILLE    59  65  40  68 / 100   0   0   0
GREENWOOD     60  65  40  70 / 100   3   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CRAVEN/11
Hazardous weather outlook, Apr 7, 10:37 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT FRI APR 07 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
090337-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1037 PM CDT FRI APR 07 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
AN INTENSE DISTURBANCE MOVING INTO THE MISSISSIPPI VALLEY HAS SET
THE STAGE FOR A SEVERE WEATHER OUTBREAK FOR THE REMAINDER OF THE
NIGHT. THE MAIN CONCERNS WILL BE GOLF BALL SIZE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. SEVERE THUNDERSTORMS WILL BE
POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A
LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE
ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT FOR
MAINLY BEFORE MIDNIGHT.
ISOLATED SEVERE STORMS IS EXPECTED ACROSS EXTREME NORTHWEST
MISSISSIPPI AND SOUTHEAST ARKANSAS. ISOLATED SEVERE STORMS ARE
ALSO EXPECT FROM JONESVILLE LOUISIANA EASTWARD TO BROOKHAVEN AND
LAUREL. SCATTERED SEVERE STORMS ARE EXPECTED JUST SOUTH OF
INTERSTATE 20 FROM WINNSBORO LOUISIANA TO DLO TO QUITMAN.

STRONG THUNDERSTORMS LATE THIS EVENING WERE CONTINUING FROM
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS THROUGH THE NORTHWEST
MISSISSIPPI DELTA. THIS WAS CONTINUING AHEAD AN APPROACHING COLD
FRONT...WHICH
EXTENDED FROM EASTERN ARKANSAS THROUGH NORTHWEST LOUISIANA. THE
AXIS OF INSTABILITY WAS STILL PREVALENT OVER THE REGION AHEAD OF
THE
THUNDERSTORMS.	SUPERCELLS WILL CONTINUE TO DEVELOP AND TRACK
EAST AND NORTHEAST THROUGH THE REGION. GOLFBALL HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORM.

THE PRIMARY CONCERN WITH THIS STORM SYSTEM WILL BE ISOLATED
TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WINDS.

AS THE COLD FRONT PUSHES THROUGH THE REGION AFTER MIDNIGHT...A
LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD
FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL
MISSISSIPPI...MORE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE.

EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS
AND STATEMENTS ON THIS STRONG STORM SYSTEM.

...FLOODING...
THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING
ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE
REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN
ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS
MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE
AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE
LIKELY FOR NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 7, 11:22 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             7 W CARROLLTON          33.50N 90.04W
04/07/2006  E0.75 INCH       CARROLL            MS   PUBLIC

            HAIL UP TO PENNY SIZED IN RURAL AREAS WEST OF CARROLLTON.
            RELAYED THROUGH LAW ENFORCEMENT.

&&

AEG
Local storm report, Apr 7, 11:56 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             STARKVILLE              33.46N 88.82W
04/07/2006  M1.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            NICKEL TO GOLF BALL SIZED HAIL REPORTED BY MSU CLIMATE
            LAB. ALSO POWER/TRANSFORMER FLASHED REPORTED AS VISIBLE
            SOUTH OF THE CITY.

&&

AEG
Local storm report, Apr 8, 12:14 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             CARROLLTON              33.50N 89.92W
04/07/2006  E2.75 INCH       CARROLL            MS   BROADCAST MEDIA

            GOLFBALL TO BASEBALL SIZED HAIL FELL FOR ABOUT 5 MINUTES.

&&

AEG
Local storm report, Apr 8, 12:46 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             RAYVILLE                32.47N 91.76W
04/08/2006  E0.50 INCH       RICHLAND           LA   LAW ENFORCEMENT

            ALSO VERY STRONG WINDS REPORTED.

&&

AEG
Local storm report, Apr 8, 1:17 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             5 ESE UNION             32.54N 89.04W
04/08/2006  E1.00 INCH       NEWTON             MS   EMERGENCY MNGR

            DIME TO QUARTER SIZED HAIL REPORTED.

&&

AEG
Local storm report, Apr 8, 1:46 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             MERIDIAN                32.38N 88.71W
04/08/2006  M0.50 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            AT LOST GAP EXIT ON 20/59.

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:23 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington52 min
Apr 7, 7:27 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower49 min
Apr 7, 7:49 PM CDTSevere Thunderstorm WarningJANGrenada24 min
Apr 7, 8:58 PM CDTTornado WarningJANBolivar47 min
Apr 7, 9:14 PM CDTSevere Thunderstorm WarningJANSunflower, Washington61 min
Apr 7, 9:37 PM CDTTornado WarningJANSunflower23 min
Apr 7, 9:53 PM CDTTornado WarningJANLeflore49 min
Apr 7, 10:21 PM CDTTornado WarningJANCarroll39 min
Apr 7, 10:24 PM CDTSevere Thunderstorm WarningJANGrenada66 min
Apr 7, 10:42 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys11 min
Apr 7, 10:50 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster55 min
Apr 7, 11:00 PM CDTSevere Thunderstorm WarningJANCarroll15 min
Apr 7, 11:16 PM CDTSevere Thunderstorm WarningJANClay44 min
Apr 7, 11:34 PM CDTSevere Thunderstorm WarningJANOktibbeha41 min
Apr 7, 11:44 PM CDTTornado WarningJANOktibbeha31 min
Apr 7, 11:56 PM CDTTornado WarningJANClay, Lowndes49 min
Apr 8, 12:01 AM CDTTornado WarningJANNoxubee44 min
Apr 8, 12:12 AM CDTSevere Thunderstorm WarningJANIssaquena48 min
Apr 8, 12:56 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee49 min
Apr 8, 12:58 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Apr 8, 1:03 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton57 min
Apr 8, 1:13 AM CDTTornado WarningJANKemper, Noxubee32 min
Apr 8, 1:40 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren35 min
Apr 8, 1:41 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale49 min
Apr 8, 2:11 AM CDTSevere Thunderstorm WarningJANHinds49 min
Apr 8, 2:23 AM CDTSevere Thunderstorm WarningJANMadison54 min
Apr 8, 4:12 AM CDTLake Wind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more17 hr
Apr 7, 11:52 PM CDTSevere Thunderstorm WarningJANMorehouse38 min
Apr 8, 12:05 AM CDTSevere Thunderstorm WarningJANRichland40 min
Apr 8, 12:24 AM CDTSevere Thunderstorm WarningJANFranklin36 min
Apr 8, 12:31 AM CDTSevere Thunderstorm WarningJANWest Carroll17 min
Apr 8, 12:44 AM CDTSevere Thunderstorm WarningJANMadison61 min
Apr 8, 1:03 AM CDTSevere Thunderstorm WarningJANTensas42 min
Apr 8, 1:40 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia50 min
Apr 7, 7:37 PM CDTSevere Thunderstorm WarningJANAshley53 min
Apr 7, 8:14 PM CDTTornado WarningJANAshley46 min
Apr 7, 8:53 PM CDTSevere Thunderstorm WarningJANAshley, Chicot67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.